MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID COLLARED SMS COLLARED SOLID STEM STD SIZE 6; HIP FEMORAL STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID COLLARED SMS COLLARED SOLID STEM STD SIZE 6; HIP FEMORAL STEM
Catalog Number 01.36.146
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Stem revision due to subsidence at about 9 months from primary surgery.The removed stem was not confirmed to have adhered to the bone.The subsidence is about 1cm.The surgery was completed successfully.The subsidence was discovered 3 months after the primary surgery, but as there was no fracture, the patient was monitored.
 
Additional Manufacturer Narrative
Batch review performed on 30 august 2024 lot 2218148: (b)(4) items manufactured and released on 17-jan-2023.Expiration date: 2027-12-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.During the analysis it is evaluated that the whole body of the stem is still covered with ha coating, meaning that the stem was not correctly osteointegrated with patient bone.The stem has a collar that should prevent the stem subsidence if correctly in contact with patient cortical bone.It seems that the collar was not placed in the right position during surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.Information reported in this follow up: - pieces returned on (b)(6) 2024.- visual inspection of the devices.

Brand Name
STEM: SMS SOLID COLLARED SMS COLLARED SOLID STEM STD SIZE 6
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20327603
Report Number3005180920-2024-00758
Device Sequence Number8005589
Product Code LZO
UDI-Device Identifier07630345701732
UDI-Public07630345701732
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203041
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.36.146
Device Lot Number2218148
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceAsian